Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What causes bleeding after a sexual intercourse?

User rating for this question
Very Good
Answered by
Practicing since : 1991
Answered : 559 Questions
Question
Hi....I was married 25 years and 17 of them had no sex.Now divorced. Now I have a boyfriend and almost everytime we have sex I have bleeding. I am 57, have seen my ob and have tried vagifem....could not take... had reactions....then osphena...had chest pains, having a stress test done in 2 days. I understand that the lining of the vagina becomes thin and can tear and bleed , but how can you stop this if you cannot take hormones , bioidenticals, or synthetics. Have been trying an estrogen enriched diet...to no avail still bleeding. I do smoke and understand this can affect things too. Making a huge attempt to quit. half a pack a day. Need the bleeding to stop...feel like I have tried everything....any suggestions? I am only 117 lbs, excercise regularly, and am in good health otherwise. Blood pressure is normal to low...no high cholesterol or other health issues...any info would be greatly appreciated.....thankyou... XXXXXXX
Posted Mon, 24 Mar 2014 in Women's Health
 
 
Answered by Dr. Kamalpreet Kaur 1 hour later
Brief Answer: You need thorough investigations Detailed Answer: Hi XXXX welcome to HCM. You are 57 years and are you still menstruating or menopausal. The things are of serious concern.If you are having contact bleeding ( bleeding after sex only) or post menopausal bleeding, both the things should be investigated thoroughly at this stage and you need to see your gynecologist immediately. You say you are healthy and your routine investigations with Lipid profile is normal, but get your Pap smear, Endometrial biopsy and a basic scan done You should not take any estrogens in any form with this unexplained bleeding, and neither Osphena. You should also see a medical specialist as you had chest pain and get your ECG and other tests advised by him, All these things with your added risk factor of smoking can lead to a risk of Cardiovascular disease, DVT, Pulmonary embolism,etc. I am not scaring you but please do not ignore all these things and see your dr. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor